Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Suffering from acid reflex, take prilosec. Bad after having prevacid, effected throat. Is the other medicine taking time to react?

Yes, I have a problem with acid reflux . I normally take Prilosec , over the counter, but had a coupon for Prevacid so I bought that and now I have been taking it for 5 days and I have acid reflux so bad that it is really bothering my throat . Throat is kind of hurting not burning. Are these 2 medicines so different that I would have to get this in my system for it to start working??? I even took 2 in one day trying to jump start it. Or do you think it is something else bothering me?? I am very uncomfortable and am getting concerned!!!!!! Thank You!!
Asked On : Mon, 28 May 2012
Answers:  1 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Thank you for getting in touch with us. As I see, you have a problem with acid reflux. It is a commonly seen problem worldwide. Your throat hurts as the acid during the reflux phase hits the back of the throat. That can cause pain and even hoarseness of voice. The drugs that you are taking (Prilosec and Prevacid) belong to the same category (proton pump inhibitors) and are recommended in gastroesophageal reflux disease. There is not much difference in these drugs. I would recommend you to get in touch with your physician. He would be able to analyze your problem and tell why the proton pump inhibitors are not working. if need arises, he can perform a surgery to tighten the sphincter so that no reflux takes place. Along with that, you should also consider changing your lifestyle and avoid nicotine, alcohol, caffeine and late night meals. Hope this helped
Answered: Mon, 28 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor